SSRI Stories is a collection of over 7,000 stories most of which were published newspapers or scientific journals. In these stories, prescription antidepressant medications are mentioned. Common to all of them is the possibility – sometimes the near certainty – that the drugs caused or were a contributing factor to some negative outcome: suicide, violence, serious physical problems, bad withdrawal reactions, personality change leading to loss of reputation and relationships, etc.
This updated site includes the stories from the previous site and new ones from 2011 to date. We have used a new “category” classification system on the new stories. We are working back through previously SSRI Stories to bring them into the new classification system. In the meantime use the search box in the upper right column to search through both the old and the new stories.
SSRI Stories focuses primarily on problems caused by selective serotonin reuptake inhibitors (SSRIs), of which Prozac (fluoxetine) was the first. For more see About SSRIs. Other medications prescribed as antidepressants that fit the “nightmares” theme of the collected stories are sometimes included.
World Suicide Prevention Day
September 10, 2020 is designated Suicide Prevention Day, and has been piously promoted as an exercise in increased awareness. If it really were that, there would be mention among the reams of information and advice of one of the main causes of suicide: psychiatric medications including SSRI antidepressants. These medications have destroyed many lives. It is well established that they cause suicidality in some people – people who are not depressed – yet in all the media hoopla about suicide prevention, these meds might as well not exist, for all the coverage they get.
The media used to know how damaging these medications can be. Stories from the 1990s on this website prove that. But after years of marketing of psych meds, and years of lawsuits failing because of system flaws, the media now go along with the pharma mantra that antidepressants save lives. There is not a shred of evidence that this is true, and plenty of evidence that these drugs cause emormous harm. But the press that supposedly prides itself in unbiased reporting simply chooses not to know.
Behind the scenes at the NHS
SSRIstories is dedicated to posting news articles about antidepressant problems. A few of us have long suspected that many suicides and homicides in the news are medication-induced even though medication is never mentioned, and where no contributory role is suspected by officialdom. There is a U.K. organization called Hundredfamilies (http://www.hundredfamilies.org/ ) that is concerned about homicides committed by “mentally ill” people, and wants the government to do more to prevent these deaths. In fact, the NHS often does review or investigate such cases, where a perpetrator was receiving mental health care from them. These independent reviews offer a fascinating glimpse behind the scenes. See more …..
From the Web
BBC’s “Panorama – A Prescription for Murder?” available on YouTube. Is it possible that a pill prescribed by your doctor can turn you into a killer?
SSRI Ed note: Man with drug, alcohol problems is suicidal, paranoid,, given anti-depressants (drugs), after which he commits suicide. Coroner fails to spot problem.
SSRI Ed note: Loving Mom "suffers depression" after birth of youngest, kills them, attempts suicide, charged with murder. Classic profile of antidepressant-induced violence.
SSRI Ed note: Suicidal man treated for depression, personbality disorder randomly stabs 2 strangers. Court finds him CR, never asks about potential role of medications.
SSRI Ed note: Woman taking antidepressants for postpartum depression suffocated her 8-mo-old when husband goes out to play tennis. PPD blamed.
Adverse reactions are most likely to occur when starting or discontinuing the drug, increasing or lowering the dose or when switching from one SSRI to another. Adverse reactions are often diagnosed as bipolar disorder when the symptoms may be entirely iatrogenic (treatment induced). Withdrawal, especially abrupt withdrawal, from any of these medications can cause severe neuropsychiatric and physical symptoms. It is important to withdraw extremely slowly from these drugs, often over a period of a year or more, under the supervision of a qualified and experienced specialist. Withdrawal is sometimes more severe than the original symptoms or problems.
The following RxISK.org research papers and guides deal with dependence and withdrawal and may be helpful:
- Dependence and Withdrawal
- Guide to Stopping Antidepressants
- Medicine Induced Stress Syndromes
Click here to view these and other RxISK.org research papers.